Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
CASE REPORTS
Clostridium difficile Infection Associated with Antituberculous Agents in a Patient with Tuberculous Pericarditis
Yi-Xuan SunYin-Tao ZhaoLi-Li TengJian-Li GeHua JiangLi Shao
Author information
JOURNALS OPEN ACCESS

2013 Volume 52 Issue 13 Pages 1495-1497

Details
Abstract

Clostridium difficile can cause pseudomembranous colitis (PMC). Antimicrobial agent exposure is a risk factor for Clostridium difficile-associated disease, whereas the use of antituberculous (anti-TB) agents is not. We herein report a case of PMC-associated with antituberculous therapy. A 63-year-old woman with tuberculous pericarditis treated with anti-TB agents was admitted for abdominal pain and diarrhea. On colonoscopy, mucoid exudate and yellowish plaque lesions were observed. The anti-TB agents were discontinued, and the patient was treated with metronidazole and clostridium butyricum. Her symptoms were relieved and did not recur when the anti-TB agents were restarted. In this report, we review the literature and discuss the pathogenesis, clinical manifestations, diagnosis and treatment of this case.

Information related to the author
© 2013 by The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top